MAUDE Adverse Event Report: GIVEN IMAGING LTD., YOQNEAM PILLCAM; SYSTEM, IMAGING, GASTROINTESTINAL, WIRELESS, CAPSULE

GIVEN IMAGING LTD., YOQNEAM PILLCAM; SYSTEM, IMAGING, GASTROINTESTINAL, WIRELESS, CAPSULE
Model Number FGS-0501
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Codes Inflammation (1932); Vomiting (2144); Discomfort (2330); Injury (2348); Weight Changes (2607); Radiation Exposure, Unintended (3164); No Information (3190)
Date of Event 08/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, they had a patient in which the capsule was retained for over 7 months.Patency capsule was performed prior to the procedure.The patient reported vomiting, discomfort, and losing weight but it was unclear whether or not this has been continuous and for how long this has been going on.The capsule retention was verified initially through abdominal x-ray and it showed that it had not reached the cecum.This was also confirmed with a subsequent ct scan.The patient went through several serial abdominal x-rays to assess passage.Once it was apparent that the capsule had not passed after several weeks, it was recommended to have the patient start corticosteroids for active inflammation secondary to crohn's disease in which the patient refused.They suspected that the capsule was stuck proximal to an inflammatory stricture and treatment of this may aid in capsule passage.It was also recommended that the patient start biologic therapy which the patient also refused.The patient was referred to an institution that could perform double balloon enteroscopy but was not able to be seen there.The patient underwent retrograde single balloon enteroscopy which failed in reaching the capsule.The patient was last seen on (b)(6) 2020 in which they had the failed single balloon enteroscopy, since then, the patient missed office follow up.There was no user harm.

Brand Name
PILLCAM
Common Device Name
SYSTEM, IMAGING, GASTROINTESTINAL, WIRELESS, CAPSULE
Manufacturer (Section D)
GIVEN IMAGING LTD., YOQNEAM
yetsira 13 street
yoqneam 20692
IL  20692
MDR Report Key9881010
Report Number9710107-2020-00147
Device Sequence Number3419079
Product Code NEZ
UDI-Device Identifier07290101364399
UDI-Public7290101364399
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K123864
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/25/2020
Device Model NumberFGS-0501
Device Catalogue NumberFGS-0501
Device Lot Number43953S
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2020
Initial Report FDA Received Date03/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient Weight49